Graphic photos: 13 year old student left with horrific burns after he was administered a wrong medication by his school nurse | Welcome to Linda Ikeji's Blog

LI_Leaderboard_4

LI_Leaderboard_1

LI_Leaderboard_2

LI_Leaderboard_3

Friday, 19 May 2017

Graphic photos: 13 year old student left with horrific burns after he was administered a wrong medication by his school nurse

A 13-year-old student of the Command Secondary School in Suleja is left with horiffic burns after he was administered wrong medication by a nurse at the school clinic.

According to SaharaReporters, the incident occurred on April 30 when the student sought medical treatment for having high body temperature. After the drugs were administered to the student, he began to develop rashes all over his body.




He also noticed that his lips were swollen and his eyes were red. The situation worsened when the nurse abandoned him at the school’s clinic for three days without making an effort to ameliorate his condition.

The school authorities called the student’s parents to inform them of the development, but by the time his parents arrived at the school, his condition had worsened and had to be  rushed to the Kubwa General Hospital in Abuja. The parents were told that their son had been given Augmentin and Paracetamol tablets, but tests conducted at the hospital revealed his reaction was caused by sulfur, contradicting the claim that he was given Augmentin.

A team of medical experts from National Agency for Foods, Drug Administration and Control (NAFDAC), who visited the boy at the hospital, reportedly corroborated the hospital’s findings, saying the negative reaction could have been avoided if the school had acted accordingly.

It is also reported that the commandant and management of the Command Secondary School have remained indifferent to the plight of their ailing student, who is still lying ill at the pediatric department of the hospital. The parents have accused the school authorities of dishonesty over the drugs administered at their ward. “We have been left completely to ourselves,” one of them said.

When SaharaReporters visited the Suleja school, however, the commandant was said to be unavailable for comments. But the vice principal, who declined giving her name, said she was not competent to speak on the matter. “I am a civil servant and only the commandant is best qualified to speak to the media,” she told our correspondent.

However, the matron of the school, Lt. Colonel B.S. Omoge,said that the boy had been administered Fansidar and Paracetamol, also revealed that the commandant was notified of his condition, although she also said she had earlier ordered nurses at the school’s clinic to evacuate drugs like Fansidar, Augmentin, and Laridox.

The parents continue to seek redress over the authorities’ neglect of their ward for three days, as well as lying that that their son was administered with Augmentin and failing to contact them for his medical history before administering the drugs.

According to medical reports, the teenager had suffered a medical condition called Stevens-Johnson Syndrome (SJS), which is a rare but serious condition arising from a severe reaction to taking certain drugs. The reaction causes the skin to blister and peel off and also affects the mucus membrane while blisters form inside the body, making it difficult to eat and urinate.

24 comments:

Fortunatus Ifenna said...

Quack nurse. Hit cool cash! Get amazing soccer prediction tips for Friday 19th May 2017 @ www.fortunatusblog.com  

uniquechic said...

hmmmm d parents shd sue d school!!.I dont get d "we r left to our fates statement".y will u allow ppl get away or what if d boy had died.....

most of ds govt schools employ incompetent third hand nurses who dont even attend proper nursing schools...u said he has high temperature ordinary paracetamol or ibrupofen shd be given ..remove his cloths do cool water sponge cleaning all ova his body..
Augmentin is an antibiotic given a child for bad cough bacterial infection etc ..my kids have never reacted to it..
so high temp without blood test u come dey do drug abuse and testing diff drugs...d moda is calm ooo dat nurse will sleep in detention for days..
if d temp didnt subside den she shd have advised him taken to a proper clinic she kept him for days again..
see his whole body I cant stop shedding tears for ds boy cos he mite be marked for life..I doubt if ds body can be d same again.
and am sure she mite be a mother herself.
a proper hosp will, have done tests asked d parents for history of allergies b4 giving drugs..
O ma she o!!!

Umberto said...

this is what we get in nigeria, where nurses are not adequately

click here now for penis enlargement

trained for the job. as long as it is an army school, there is nothing that the parents can do.

Vivian Reginalds said...

OH NO!!!
-D great anonymous now as Vivian Reginalds

Dorathy Hogan said...

God pls serve this poor boy

Anonymous said...

Why don't they sue the school and nurse for gross negligence?!

optimisticlady said...

Kai!
This is not fair..
At all!
The school must be held accountable!
Then,the boy needs help!
Ugh! How did other to this.
My heart goes out to you Lil one.
Be positive, this will pass.

Anonymous said...

I remembered vividly that I wrote that awareness should be made and people involved should face the law when this happens to a girl and she died the same way in the north.To avoid this happening to another person.see now Linda you that girl that die of burn all over her body after taking medication. The truth is there is some dangerous fake drugs in circulation that needs to be investigated. Start from where the medication was administered to where it was purchased and manufactured.That way,there will be awareness and life will be saved. Remember I said this might happen to someone else then if people involved do not face the law.

Nnenne George said...

Omg... this is so sad..

Eddy Ogbunambala said...

OMG!

Ugochukwuka said...

He apparently is having Stephen Johnson Syndrome which is as a result of negative reaction to sulfonamides which is present in the fansidar he is said to have taken.... The nurse was negligent, she should have noticed this the moment he started having swollen lips and it would have been prevented from getting this bad.
Dear LIBers if you react negatively to sulfonamides avoid drugs like fansidar and septrin.
Just like other cases in Nigeria the nurse will go scot free

Emeka Izuogu said...

Stupid Nigerians..when their student is in a bad situation,they deny the student...daft nurse.. I pray the boy gets better,see how they've destroyed his skin

James Sunday Ojodale said...

I think Fansidar could be responsible because it contains sulphur, I had a similar experience sometimes in the past and when i was rushed to the hospital, After the series of test the Doctor warned me not to take any drug(s) that contains sulphur because it not compatible with my body system

Anonymous said...

Steven Johnson's Syndrome

gentle jane said...

Dear lord, pls heal this innocent child.

Chukaone said...

That's Steven Johnson syndrome...the student reacted to the sulphur contained in the antimalarial drug. So, it's not the wrong drug but a bad reaction to a drug. They should have found out if the child was allergic to sulpur containing drugs before administration of it though

Blessing Anthony said...

I'm crying for this boy right now...

Anonymous said...

Stephen Johnson's syndrome....

Anonymous said...

Stephen Johnson's syndrome....

flaky said...

That your kids had never reacted to it doesn't mean others do not. What happened to the boy is adverse reaction to whatever drug that was administered to him, it's called 'Steven Johnson syndrome' not "burns" as Linda tagged it. Most of these reactions are common with penicillin group, augmentin is under this group of antibiotics. If the nurse knew the boy was allergic to augmenting, she wouldn't have administered it. And please hospitals don't don't test for allergies. You'll only be asked during history taking if you have any known allergy.

Anonymous said...

The drug is not fake, some people react to sulphur based drugs and is called SJS. Just like spine poke itch with quinine and others don't.

Bob truth said...

I still don't understand why the media keeps shielding erring schools, hospitals etc. The media should mention the name of the school, the nurse and the commandant and see if they will still have the same lackadaisical attitude towards the boy's situation. Unfortunately, it difficult to get justice through the courts in Nigeria and even if you do, for it to be obeyed. I can just imagine if it was in the US, lawyers will be falling over themselves to represent the boy!

Bob truth said...

I still don't understand why the media keeps shielding erring schools, hospitals etc. The media should mention the name of the school, the nurse and the commandant and see if they will still have the same lackadaisical attitude towards the boy's situation. Unfortunately, it difficult to get justice through the courts in Nigeria and even if you do, for it to be obeyed. I can just imagine if it was in the US, lawyers will be falling over themselves to represent the boy!

uniquechic said...

take a chill pill..and read well..no one said hospital test for allergies..rather dey ask parents for history of allergies...and no one said other kids dont react to drugs just stating mine didnt...
r we having a bad day y d attack!!!

Recent Posts